Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 507, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 25, 2009, 9:55 PM CDT for Pittsburg County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2009, 9:55 PM CDT (02:55 UTC)
- Expired
- Oct 25, 2009, 10:32 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 260255
SVRTSA
OKC121-260345-
/O.NEW.KTSA.SV.W.0507.091026T0255Z-091026T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT SUN OCT 25 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1045 PM CDT
* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED OVER SOUTHERN PITTSBURG COUNTY...
MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3467 9583 3487 9551 3486 9551 3486 9552
3459 9552 3459 9577
TIME...MOT...LOC 0255Z 241DEG 20KT 3462 9574
$$2 follow-up statements
000
WWUS54 KTSA 260316
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CDT SUN OCT 25 2009
OKC121-260345-
/O.CON.KTSA.SV.W.0507.000000T0000Z-091026T0345Z/
PITTSBURG OK-
1016 PM CDT SUN OCT 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN PITTSBURG COUNTY...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED OVER SOUTHERN PITTSBURG COUNTY...MOVING EAST
AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3459 9573 3469 9576 3474 9552 3461 9552
3460 9552
TIME...MOT...LOC 0316Z 257DEG 19KT 3462 9563
$$000
WWUS54 KTSA 260332
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT SUN OCT 25 2009
OKC121-260342-
/O.CAN.KTSA.SV.W.0507.000000T0000Z-091026T0345Z/
PITTSBURG OK-
1032 PM CDT SUN OCT 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PITTSBURG COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3459 9573 3469 9576 3474 9552 3461 9552
3460 9552
TIME...MOT...LOC 0332Z 257DEG 19KT 3464 9553
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 9:40 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 25, 9:40 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 940 PM CDT SUN OCT 25 2009 .DISCUSSION... CONVECTION HAS FIRED AS EXPECTED FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. COLD FRONT IS MOVING THROUGH NORTHEAST OKLAHOMA AND WILL CONTINUE TO PROGRESS ACROSS THE AREA OVERNIGHT. WILL LOWER POPS FOR TONIGHT ACROSS THE NORTHWEST PART OF THE FORECAST AREA BUT WILL CONTINUE WITH CATEGORICAL POPS IN THE SOUTHEAST. LOCALLY HEAVY RAINFALL WILL BE A CONCERN IN SOUTHEAST OKLAHOMA ALONG WITH A LIMITED SEVERE WEATHER THREAT FOR A FEW MORE HOURS. HAVE MADE A FEW CHANGES TO OVERNIGHT WINDS...DEWPOINTS AND TEMPERATURES AS WELL BASED ON CURRENT TRENDS. HAVE LEFT THE FORECAST BEYOND TONIGHT ALONE FOR NOW BUT SEVERAL MODELS SUGGEST THAT IT MAY NOT BE AS WET AS FORECAST THE NEXT COUPLE DAYS...PARTICULARLY ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. WILL LET THE MIDNIGHT SHIFT TAKE A CLOSER LOOK AT THIS. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....05 PLATE
Hazardous weather outlook, Oct 25, 5:02 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT SUN OCT 25 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT SUN OCT 25 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...MID TO LATE EVENING. FLASH FLOOD. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...LATE EVENING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID TO LATE EVENING. DISCUSSION... THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE ACROSS SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS THIS EVENING WITH STRONG TO SEVERE THUNDERSTORMS DEVELOPING AHEAD OF A SLOW MOVING COLD FRONT BY MID EVENING. THIS ACTIVITY WILL LIKELY MOVE INTO SOUTHEAST OKLAHOMA BY LATE EVENING...SPREADING INTO NORTHWEST ARKANSAS DURING THE OVERNIGHT HOURS. A FEW OF THESE STORMS COULD BE SEVERE ACROSS SOUTHEAST OKLAHOMA TONIGHT WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. FURTHER NORTHEAST...ACROSS NORTHWEST ARKANSAS...ELEVATED INSTABILITY WILL LIKELY REMAIN LIMITED... HOWEVER LOCALLY HEAVY RAIN WILL BE LIKELY IN THE STRONGER STORMS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA WITH THE STRONGER CONVECTIVE BANDS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... ANOTHER STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OUT OF THE INTER-MOUNTAIN WEST AROUND THE THURSDAY TIME FRAME WITH SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING ALONG THE COLD FRONT. INSTABILITY MAY BE SUFFICIENT FOR A LIMITED SEVERE THREAT GIVEN THE STRONG DYNAMICS IN ASSOCIATION WITH THIS STORM SYSTEM. EXACT TIMING...INCLUDING ANY SEVERE THREATS...WILL CONTINUE TO BE REFINED INTO THE EARLY PART OF NEXT WEEK. THUNDERSTORM CHANCES SHOULD SHIFT EAST OF THE REGION BY FRIDAY AS HIGH PRESSURE BUILDS INTO TEXAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 25, 9:30 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT SUN OCT 25 2009
OKZ049-073-260315-
PITTSBURG OK-PUSHMATAHA OK-
930 PM CDT SUN OCT 25 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG AND NORTHWESTERN PUSHMATAHA
AT 930 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF KIOWA...MOVING EAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3459 9568 3459 9588 3460 9589 3468 9589
3468 9602 3469 9602 3482 9555 3456 9550
3454 9568
TIME...MOT...LOC 0230Z 255DEG 19KT 3462 9590The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 9:30 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.